Ask a doctor

What is the Significance of a Rash After a Dysport Treatment?

I read in a patient's review she got rashes and itchy welts after Dysport (http://www.realself.com/review/rash-hives-after-dysport-los-angeles). What kind of side effects may Dysport have? What might have caused the rash or other side effects?

Doctor Answers (5)

Rash After Dysport Treatment

+1

Thank you for your question. A side effect that may occur, which in my experience is uncommon, is an allergic reaction to the neurotoxin. In people with an autoimmune condition, it can cause the immune system to become hyperactive, causing a rash. It is best to get an evaluation by your injector if you experience these types of side effects. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and for the safest and most effective treatments. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Allergy to Dysport

+1

Allergic reactions to Botox, Xeomin and Dysport have not been reported, but a person might be sensitive to the preservatives in the fluid used to mix the products, you can ask the doctor to use preservative free fluid if you are sensitive to it.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Rash with disport

+1

I have never seen a rash from botox or disport but have had patients that have had allergy to something that was put on face prior to injecting-cleaning product or anesthetic.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Allergic skin reactions after Dysport treatment is rare.

+1

Allergic reactions to botlinum toxin treatement following Dysport or Botox is very rare.

Laurie Casas, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

The presumption must be some type of allergic reaction.

+1

An allergic reaction like this to a botulinum toxin product is quite rare.  So rare that routine allergy testing is not recommend.  However for an individual with a history of a vague prior reaction, allergy testing is a reasonable consideration.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.